Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Reuptake Inhibitors and MAO decrease? SLS

Posted by cache-monkey on May 6, 2005, at 1:02:37

In reply to Re: Reuptake Inhibitors and MAO decrease?, posted by SLS on May 5, 2005, at 18:33:46

Hi Scott,

Well, I guess I'm wondering about what happens when discontinuing an SSRI. MAO might have adjusted upward a little bit. Removing the reuptake inhibitor might leave you worse off for a time until MAO adjusts back down. I could imagine a class of people who are slow to adjust and so get rebound depression.

Pure speculation on my part, though. (And a convenient way to explain my mental health progression.)

~cache-monkey

> > Up the board a ways, Elroy wrote the following about SSRIs: << The problem with this approach is that these drugs DO NOT increase serotonin levels and in fact deplete reserves of the [neurotransmitter]. This occurs because the SSRI class drugs cause an increase in an enzyme called MAO It is common for people to experience only temporary improvement due to this effect. >>
>
> I've never heard of this. That doesn't mean that there doesn't exist written material about it, though. My knee-jerk reaction is to say that the magnitude of reuptake inhibition outweighs any increase in MAO activity that an SSRI might produce.
>
>
> - Scott


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:cache-monkey thread:494113
URL: http://www.dr-bob.org/babble/20050504/msgs/494352.html